Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 98, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 21, 2016, 3:34 AM CST. It took effect at Dec 21, 2016, 3:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2016, 3:34 AM CST (09:34 UTC)
- In effect from
- Dec 21, 2016, 3:00 PM CST
- Expired
- Dec 22, 2016, 9:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
198 WHUS73 KMKX 210934 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 AM CST WED DEC 21 2016 ...GUSTY WINDS TO RETURN LATER TODAY... .APPROACHING LOW PRESSURE WILL CAUSE GUSTY SOUTH TO SOUTHEAST WINDS TO DEVELOP OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN LATER TODAY. THE WINDS WILL REMAIN GUSTY AS THE LOW PRESSURE AREA PASSES ACROSS THE NORTHERN GREAT LAKES TONIGHT INTO EARLY THURSDAY. THE WINDS MAY GUST AS HIGH AS 30 KNOTS OVER THE NEAR SHORE WATERS TONIGHT. HENCE A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR THIS PERIOD. LMZ643>646-211745- /O.NEW.KMKX.SC.Y.0098.161221T2100Z-161222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 334 AM CST WED DEC 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST THURSDAY. * WINDS: SOUTHWEST WINDS 5 TO 15 KNOTS WILL BACK TO THE SOUTH TO SOUTHEAST TODAY AND INCREASE TO 15 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25 TO 30 KNOTS THROUGH TONIGHT. THE WINDS WILL VEER TO THE NORTHWEST TONIGHT. * WAVES: BUILDING TO 2 TO 4 FEET, WITH THE HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
5 follow-up statements
107 WHUS73 KMKX 211555 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 955 AM CST WED DEC 21 2016 ...GUSTY WINDS DEVELOPING LATER TODAY... .APPROACHING LOW PRESSURE WILL CAUSE GUSTY SOUTH TO SOUTHEAST WINDS TO DEVELOP OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN LATER TODAY. THE WINDS WILL REMAIN GUSTY AS THE LOW PRESSURE AREA PASSES ACROSS THE NORTHERN GREAT LAKES TONIGHT INTO EARLY THURSDAY. LMZ643>646-220000- /O.CON.KMKX.SC.Y.0098.161221T2100Z-161222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 955 AM CST WED DEC 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST THURSDAY... * WINDS: SOUTH AT 10 TO 15 KNOTS BECOMING SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS IN THE AFTERNOON. WINDS WILL REMAIN GUSTY AND VEER NORTHWEST OVERNIGHT. * WAVES: BUILDING TO 2 TO 4 FEET... WITH THE HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
046 WHUS73 KMKX 212106 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CST WED DEC 21 2016 ...GUSTY WINDS THROUGH THURSDAY MORNING... .LOW PRESSURE MOVING ACROSS THE UPPER GREAT LAKES WILL CAUSE GUSTY SOUTH WINDS OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN LATE THIS AFTERNOON AND THIS EVENING. THE WINDS WILL REMAIN GUSTY AND BECOME NORTHWEST LATER TONIGHT THROUGH EARLY THURSDAY AS THE LOW PRESSURE AREA DEPARTS THE REGION. LMZ643>646-220515- /O.CON.KMKX.SC.Y.0098.000000T0000Z-161222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 306 PM CST WED DEC 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WINDS: SOUTH BECOMING SOUTHWEST 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS THIS EVENING. WINDS WILL REMAIN GUSTY AND VEER NORTHWEST OVERNIGHT. * WAVES: BUILDING TO 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
855 WHUS73 KMKX 220300 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 PM CST WED DEC 21 2016 ...BRISK WEST TO NORTHWEST WINDS THROUGH THURSDAY MORNING... .LOW PRESSURE MOVING ACROSS THE UPPER GREAT LAKES WILL CAUSE BRISK WEST TO NORTHWEST WINDS TONIGHT INTO THURSDAY MORNING OVER THE WESTERN NEARSHORE WATERS OF LAKE MICHIGAN. THE WESTERLY WINDS WILL CONTINUE THROUGHOUT THE DAY BUT BECOME A LITTLE LIGHTER. LMZ643>646-221100- /O.CON.KMKX.SC.Y.0098.000000T0000Z-161222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 PM CST WED DEC 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS THIS EVENING. WINDS WILL REMAIN GUSTY AND VEER NORTHWEST OVERNIGHT. THE WINDS WILL THEN BACK TO WESTERLY AT 10 TO 20 KNOTS FOR THE AFTERNOON. * WAVES: BUILDING TO 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
581 WHUS73 KMKX 220939 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 AM CST THU DEC 22 2016 ...BRISK WEST TO NORTHWEST WINDS TO CONTINUE THROUGH MID-MORNING... .A LINGERING PRESSURE GRADIENT BEHIND DEPARTING LOW PRESSURE WILL CONTINUE TO GENERATE BRISK WEST TO NORTHWEST WINDS THIS MORNING OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN. OCCASIONAL GUSTS TO 25 KNOTS ARE EXPECTED THIS MORNING. THE PRESSURE GRADIENT WILL RELAX LATER TODAY ALLOWING THE GUSTINESS TO SUBSIDE ALONG WITH THE HIGHER WAVES TOWARD THE OPEN WATER. LMZ643>646-221500- /O.CON.KMKX.SC.Y.0098.000000T0000Z-161222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 339 AM CST THU DEC 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS SUBSIDING LATER THIS MORNING AND AFTERNOON AND BECOMING WESTERLY. * WAVES: 2 TO 4 FEET DECREASING TO 1 TO 2 FEET...WITH THE HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX KAVINSKY
994 WHUS73 KMKX 221513 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 AM CST THU DEC 22 2016 LMZ643>646-221615- /O.EXP.KMKX.SC.Y.0098.000000T0000Z-161222T1500Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 913 AM CST THU DEC 22 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 9:51 PM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Dec 20, 9:51 PM CST, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 951 PM CST Tue Dec 20 2016 .UPDATE...A shortwave trough over MT and its associated surface low over sw Saskatchewan, Canada will track to nrn WI and Upper MI by 00z Thu. The warm advection and weak mid level frontogenesis will bring an increase in clouds well after midnight with mostly cloudy skies for much of Wed. Dry low levels over srn WI will limit the chances of snow with only slight chances of lgt snow forecast for locations mainly north of Milwaukee on Wed. A cold front will pass for late afternoon and early evening with broken stratus clouds to follow. && .AVIATION/06Z TAFS/...VFR conditions today with slight chances of light snow mainly north of Milwaukee. Cigs will fall to 6-8 kft during the daylight hours on Wed. A cold frontal passage will occur for the late afternoon and evening with broken stratus of 1-3 kft to follow for Wed night. && .MARINE...A Small Craft Advisory remains in effect until midnight for gusty wswly winds. A surface ridge will lighten the winds late tonight. However brisk sswly winds will develop on Wed then shift wly Wed night with the cold frontal passage. Another Small Craft Advisory will likely be needed for late Wed afternoon into Thu morning for the brisk and gusty winds. && .PREV DISCUSSION... /Issued 236 PM CST Tue Dec 20 2016/ SHORT TERM... TONIGHT AND WEDNESDAY...Forecast confidence is Moderate. Winds will weaken this evening as low pressure moves off to the northeast. Weak southwest to west flow will contribute to weak warm air advection overnight. Models are trending drier for Wednesday with precip chances confined to the far northern and northeastern CWA with little to no accumulation. There is 850-700 warm air advection midday along with a weak surface cold front and sheared mid level shortwave, but overall lift is weak. Despite a 850-950mb warm layer of 2-3 C, wet bulb temperatures are low enough for all snow. Surface temperatures are right around freezing. Wednesday night and Thursday...Forecast Confidence is High A fast moving shortwave will move across the region Wednesday night. Overall, models continue with the weaker lift, as the better focus looks to be over northern Wisconsin. That said, there should be enough forcing to produce light snow/flurries from time to time. Quiet weather returns on Thursday. Temperatures will be near average. LONG TERM... Friday through Monday...Forecast Confidence is Medium. a weak trough brings a slight chance of precipitation Friday with quiet weather Saturday. Temperatures will be near average. The 12z suite of model output/ensembles continues to show There is fairly good agreement with the structure of the mid level wave, but there are still some timing differences. The trend is to have the upper low pass to our west, keeping much of southern Wisconsin in the vicinity of the warm front, and likely getting into the warm sector. Have continued to edge temperatures and dewpoints higher based on model consensus. It is worth mentioning that there is the potential for an initial, brief period of mixed precip, but as warm advection takes firm control the dominant precip type looks to be rain. The GFS is quickest in bringing in the trailing cold front, with the 12Z ECMWF over 12 hours later, which would keep the area in the warmer air into Monday morning. Area interests should continue to closely monitor the forecast for the upcoming holiday weekend. Tuesday...Forecast Confidence is Medium. The low lifts northeast with a northwest flow of colder air. AVIATION/00Z TAFS/... Winds at 2000 feet will remain around 40 knots through the early evening. The pressure gradient will relax late this evening and winds and gusts will weaken. Any chance for light snow on Wednesday looks to stay north of the region. A period of 1000-2000 ft ceilings is possible during the evening. MVFR or lower ceilings may continue through the night. Then drier air moves in Thursday morning. MARINE... A tight pressure gradient between low pressure moving across southern Canada and sprawling high pressure across the south and east will continue to cause strong gusty offshore winds through the evening. Expect southwest wind gusts of 25 to 30 knots until around midnight. Another period of small craft advisory winds is expected Wednesday evening through Thursday morning. Winds will be southwest so waves will likely stay below 4 feet. MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...GALE WARNING until 3 PM CST this afternoon for LMZ643>646. TONIGHT/Wednesday AND AVIATION/MARINE...Hentz && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...SMALL CRAFT ADVISORY until midnight CST tonight for LMZ643>646. && UPDATE...Gehring TONIGHT/Wednesday AND AVIATION/MARINE...Marquardt Wednesday NIGHT THROUGH Tuesday...Hentz
Hazardous weather outlook, Dec 21, 12:40 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1240 AM CST WED DEC 21 2016 WIZ046-047-051-052-056>060-062>072-220115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1240 AM CST WED DEC 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...LATE TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY LOW PRESSURE DEVELOPING IN THE PLAINS MAY BRING A PERIOD OF MIXED PRECIPITATION TO SOUTHERN WISCONSIN EARLY CHRISTMAS DAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-220115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1240 AM CST WED DEC 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...LATE TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WEST WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS WEDNESDAY EVENING THROUGH THURSDAY MORNING. SOUTHWEST WINDS MAY RESULT IN SMALL CRAFT ADVISORY CONDITIONS AT TIMES FRIDAY AND SATURDAY. WIND GUSTS WILL APPROACH GALE FORCE SUNDAY NIGHT AND MONDAY AS STRONG LOW PRESSURE MOVES NORTH THROUGH MINNESOTA. WWW.WEATHER.GOV/MKX MG/MBK
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.